MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48026
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
User release the stent from delivery system while found out the tip of stent has obvious broken.User retracted the stent from patient.User changed to another same device to complete the procedure.Device evaluated on 09-dec-2021; "broken shuttle cap and kinked polyimide" "a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.".
 
Additional Manufacturer Narrative
Pma/510(k) #k163468.The investigation is in progress and a follow up mdr will be submitted.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Pma/510(k) #k163468.Device evaluation 1 unit of evo-22-27-9-d lot# c1779450 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation.The device related to this occurrence underwent a laboratory evaluation on the 09 dec 2021.On evaluation of the device the shuttle cap was observed to be broken and the polyimide was kinked.Handle was actuating fine for deployment and recapture but unable to deploy the stent.Handle was opened and the shuttle cap observed broken.Stent deployed manually without any issues.Lock wire removed without any issues.Stent intact.Following the lab evaluation this complaint was opened to capture the broken shuttle cap as per engineering input.Following the lab evaluation a meeting was held with participants from supply chain, engineering, operations and quality engineering.The breaking of evolution colonic & duodenal shuttle caps rmn28-110 was previously investigated with test summary (ref.Att.D00260356 rev 002); a root cause could not be identified however it was established that the complaint risk category is iii (no potential harm to the patient or end user) and that complaints of this nature will continue to be monitored for potential emerging trends.It was concluded that, due to the low occurrence and risk associated with these shuttle cap breakage complaints, additional mrb¿s or corrective actions would not be required for this complaint and shuttle cap breakage complaints will continue to be monitored for potential emerging trends.Document review.Prior to distribution evo-22-27-9-d devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for evo-22-27-9-d of lot number c1779450 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has or has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1779450.It should be noted that the instructions for use (ifu0053-10) states the following: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.Root cause review.A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.As noted during the lab evaluation the handle was actuating fine for deployment and recapture but the polyimide was kinked and the shuttle cap was broken.As per engineering input (ref.Att re: (b)(4)_engineering input) "the fact that the user was able to partially deploy and recapture the stent confirms that shuttle cap was not completely broken and functioning." a possible root cause could be attributed to material failure.Summary.The customer¿s testimony could not be confirmed however the complaint is confirmed based on the failure verified in the investigation.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key13365494
Report Number3001845648-2022-00042
Device Sequence Number3465872
Product Code MUM
UDI-Device Identifier10827002480268
UDI-Public(01)10827002480268(17)221123(10)C1779450
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2022
Device Model NumberG48026
Device Catalogue NumberEVO-22-27-9-D
Device Lot NumberC1779450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/21/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale